Advanced Search
Article Contents
Article Contents

Stabilization of a reaction-diffusion system modelling malaria transmission

Abstract Related Papers Cited by
  • A two-component reaction-diffusion system modelling a class of spatially structured epidemic systems is considered. More specifically, the system describes the spread of malaria mediated by a population of infected mosquitoes. A relevant problem, related to the possible eradication of the epidemic, is the so called zero-stabilization. We prove that it is possible to diminish exponentially the epidemic process, in the whole habitat, just by acting on the segregation rate between the population of infected mosquitoes and the susceptible human population in a nonempty and sufficiently large subset of the spatial domain.
    Mathematics Subject Classification: Primary: 35K57, 93D15; Secondary: 92D30, 93C20.


    \begin{equation} \\ \end{equation}
  • [1]

    B. Ainseba and S. Aniţa, Internal stabilizability for a reaction-diffusion problem modeling a predator-prey system, Nonlinear Anal., 61 (2005), 491-501.doi: 10.1016/j.na.2004.09.055.


    L.-I. Aniţa and S. Aniţa, Note on the stabilization of a reaction-diffusion model in epidemiology, Nonlinear Anal. Real World Appl., 6 (2005), 537-544.


    S. Aniţa and V. Capasso, A stabilizability problem for a reaction-diffusion system modelling a class of spatially structured epidemic systems, Nonlinear Anal. Real World Appl., 3 (2002), 453-464.


    S. Aniţa and V. Capasso, A stabilization strategy for a reaction-diffusion system modelling a class of spatially structured epidemic systems (think globally, act locally), Nonlinear Anal. Real World Appl., 10 (2009), 2026-2035.doi: 10.1016/j.nonrwa.2008.03.009.


    S. Aniţa and V. Capasso, Stabilization for a reaction-diffusion system modelling a class of spatially structured epidemic systems. The periodic case, in "Advances in Dynamics and Control: Theory, Methods, and Applications'' (eds. S. Sivasundaram, et al.), Cambridge Scientific Publishers Ltd., Cambridge, MA, 2011.


    S. Aniţa and V. Capasso, On the stabilization of reaction-diffusion systems modeling a class of man-environment epidemics: A review, Math. Meth. Appl. Sci., 33 (2010), 1235-1244.doi: 10.1002/mma.1267.


    S. Aniţa, W. E. Fitzgibbon and M. Langlais, Global existence and internal stabilization for a class of reaction-diffusion systems posed on non coincident spatial domains, Discrete Contin. Dyn. Syst. Ser. B, 11 (2009), 805-822.doi: 10.3934/dcdsb.2009.11.805.


    J. L. Aron and R. M. May, The population dynamics of malaria, in "Population Dynamics of Infectious Diseases. Theory and Applications'' (ed. R. M. Anderson), Chapman & Hall, London, (1982), 139-179.


    N. Bacaër and C. Sokhna, A reaction-diffusion system modeling the spread of resistance to an antimalarial drug, Math. Biosci. Eng., 2 (2005), 227-238.


    V. Capasso, Asymptotic stability for an integro-differential reaction-diffusion system, J. Math. Anal. Appl., 103 (1984), 575-588.doi: 10.1016/0022-247X(84)90147-1.


    V. Capasso, "Mathematical Structures of Epidemic Systems,'' With a foreword by Simon A. Levin, Corrected reprint of the 1993 original, Lecture Notes Biomath., Vol. 97, Springer-Verlag, Berlin, 2008.


    V. Capasso and L. Maddalena, Periodic solutions for a reaction-diffusion system modelling the spread of a class of epidemics, SIAM J. Appl. Math., 43 (1983), 417-427.doi: 10.1137/0143027.


    F. Chamchod and N. F. Britton, Analysis of a vector-bias model on malaria transmission, Bull. Math. Biol., 73 (2011), 639-657.doi: 10.1007/s11538-010-9545-0.


    N. Chitnis, J. M. Cushing and J. M. Hyman, Bifurcation analysis of a mathematical model for malaria transmission, SIAM Journal on Applied Mathematics, 67 (2006), 24-45.doi: 10.1137/050638941.


    N. Chitnis, T. A. Smith and R. W. Steketee, A mathematical model for the dynamics of malaria in mosquitoes feeding on a heterogeneous host population, J. Biol. Dyn., 2 (2008), 259-285.


    K. Deimling, "Nonlinear Functional Analysis,'' Springer-Verlag, Berlin, 1985.


    K. Dietz, Mathematical models for transmission and control of malaria, in "Principles and Practice of Malariology'' (eds. W. Wernsdorfer and Y. McGregor), Churchill Livingstone, Edinburgh, (1988), 1091-1133.


    K. Dietz, T. Molineaux and A. Thomas, A malaria model tested in the African savannah, Bull. World Health Org., 50 (1974), 347-357.


    A. Friedman, "Partial Differential Equations of Parabolic Type,'' Prentice-Hall, Inc., Englewood Cliffs, N.J., 1964.


    G. F. Killeen, F. F. McKenzie, B. D. Foy, C. Schieffelin, P. F. Billingsley and J. C. Beier, A simplified model for predicting malaria entomological inoculation rates based on entomologic and parasitologic parameters relevant to control, Am. J. Trop. Med. Hyg., 62 (2000), 535-544.


    J.-L. Lions, "Contrôlabilité Exacte, Perturbation et Stabilisation de Systèmes Distribués,'' Tome 1, (French) [Exact Controllability, Perturbations and Stabilization of Distributed Systems, Vol. 1], Contrôlabilité Exacte [Exact Controllability], Recherches en Mathématiques Appliquées [Research in Applied Mathematics], 8, Masson, Paris, 1988.


    G. Macdonald, "The Epidemiology and Control of Malaria,'' Oxford University Press, London, 1957.


    L. Molineaux and G. Gramiccia, "The Garki Project. Research on the Epidemiology and Control of Malaria in the Sudan Savanna of West Africa,'' World Health Organization, Geneva, 1980.


    M. H. Protter and H. F. Weinberger, "Maximum Principles in Differential Equations,'' Corrected reprint of the 1967 original, Springer-Verlag, New York, 1984.


    R. Ross, "The Prevention of Malaria,'' 2nd edition, Murray, London, 1911.


    S. Ruan, D. Xiaob and J. C. Beierc, On the delayed Ross-Macdonald model for malaria transmission, Bull. Math. Biol., 70 (2008), 1098-1114.doi: 10.1007/s11538-007-9292-z.


    T. Smith, G. Killeen, N. Maire, A. Ross, L. Molineaux, F. Tediosi, G. Hutton, J. Utzinger, K. Dietz and M. Tanner, Mathematical modeling of the impact of malaria vaccines on the clinical epidemiology and natural history of Plasmodium Falciparum malaria: Overview, Am. J. Trop. Med. Hyg., 75 (2006), 1-10.


    T. Sochantha, S. Hewitt, C. Nguon, L. Okell, N. Alexander, S. Yeung, H. Vannara, M. Rowland and D. Socheat, Insecticide-treated bednets for the prevention of Plasmodium falciparum malaria in Cambodia: A cluster-randomized trial, Trop. Med. Int. Health, 11 (2006), 1166-1177.doi: 10.1111/j.1365-3156.2006.01673.x.


    J. Smoller, "Shock Waves and Reaction-Diffusion Equations," 2nd edition, Springer-Verlag, New York, 1994.


    L. J. White, R. J. Maude, W. Pongtavornpinyo, S. Saralamba, R. Aguas, T. Van Effelterre, N. P. J. Day and N. J. White, The role of simple mathematical models in malaria elimination strategy design, Malaria Journal, 8 (2009), 212.

  • 加载中

Article Metrics

HTML views() PDF downloads(102) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint